Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 15, 2009, 6:20 PM MDT for Chaves County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2009, 6:20 PM MDT (00:20 UTC)
- Expired
- Jul 15, 2009, 8:15 PM MDT
- In force
- 115 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Chaves County, NM
The radar
The Cannon AFB radar (KFDX), 141 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4533 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 160020
FFWABQ
NMC005-160215-
/O.NEW.KABQ.FF.W.0010.090716T0020Z-090716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 PM MDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 815 PM MDT
* AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER EAST CENTRAL CHAVES
COUNTY...OR ALONG A LINE EXTENDING FROM 40 MILES EAST OF ROSWELL TO
33 MILES WEST OF LOVINGTON. THE STORMS PRODUCING VERY HEAVY RAIN
WERE NEARLY STATIONARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3362 10370 3340 10371 3339 10375 3298 10376
3297 10414 3367 10410
$$
342 follow-up statements
000
WGUS75 KABQ 160118
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
718 PM MDT WED JUL 15 2009
NMC005-160215-
/O.CON.KABQ.FF.W.0010.000000T0000Z-090716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
718 PM MDT WED JUL 15 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR EAST
CENTRAL CHAVES COUNTY...
AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN
OVER EAST CENTRAL CHAVES COUNTY...OR ALONG A LINE EXTENDING FROM
JUST WEST OF CAPROCK TO THE INTERSECTION OF HIGHWAYS 172 AND 249.
THE STORMS PRODUCING THE RAIN WERE MOVING SOUTHEAST AROUND 5 MPH.
THOUGH THE HEAVIEST RAINFALL HAS ENDED...FLASH FLOODING MAY STILL
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3362 10370 3340 10371 3339 10375 3298 10376
3297 10414 3367 10410
$$
34000
WGUS75 KABQ 160214
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
814 PM MDT WED JUL 15 2009
NMC005-160224-
/O.EXP.KABQ.FF.W.0010.000000T0000Z-090716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHAVES-
814 PM MDT WED JUL 15 2009
...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR EAST CENTRAL
CHAVES COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3362 10370 3340 10371 3339 10375 3298 10376
3297 10414 3367 10410
$$
34What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:11 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 15, 3:11 PM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT WED JUL 15 2009 .DISCUSSION... UPPER LEVEL HIGH PRESSURE IS RE-ESTABLISHING ITSELF FARTHER WEST WITH CURRENT RUC80 ANALYSIS INDICATING A CENTROID OVER CENTRAL NEW MEXICO AT ABOUT 598 DAM. REMNANTS OF A WEAK MCV WERE NOTED ON WATER VAPOR IMAGERY NEAR THE ARIZONA/MEXICO BORDER...BUT THIS FEATURE LOOKS AS THOUGH IT WILL STEER WEST OF THE ABQ CWA. AT THE SURFACE...FRONTAL BOUNDARY OVER NE QUADRANT IS EXPECTED TO SLOWLY WASH OUT THROUGH THE EVENING HOURS. ALTHOUGH THIS BOUNDARY IS NOT EXPECTED TO INITIATE ANY CONVECTION DIRECTLY...IT MAY ACT AS AN AID TO CURRENT CONVECTION DEVELOPING OFF OF SANGRES AND THE RATON RIDGE. BELT OF STRONGER NORTHWESTERLIES ALOFT COUPLED WITH EAST/NORTHEAST SURFACE FLOW WILL PROVIDE SUFFICIENT SPEED/DIRECTIONAL SHEAR FOR SOME ROTATING/SEVERE CELLS THROUGH THE EVENING WITH MODEST CAPE AMOUNTS KEEPING ACTIVITY FAIRLY DISCRETE AND NOT TOO NUMEROUS. SEVERE TSTORM WATCH MAY BE ISSUED A LITTLE LATER TO COVER THIS. UPPER HIGH WILL CONTINUE SHIFTING TOWARD THE FOUR CORNERS REGION THURSDAY WHILE ISOLATED CONVECTIVE CHANCES STAY ALIVE IN THE EAST CENTRAL TO NORTHEASTERN PLAINS GIVEN NORTHWESTERLY STEERING FLOW OFF OF THE HIGHER TERRAIN. OTHERWISE A FAIRLY ROUTINE DAY ACROSS THE HIGHER TERRAIN OF CENTRAL TO WESTERN NEW MEXICO WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPS AND GARDEN VARIETY TSTORMS. THE PATTERN BECOMES MORE AMPLIFIED THROUGH FRIDAY WITH CENTER OF UPPER HIGH SHIFTING SLIGHTLY NORTH OF AZ/UT BORDER. THIS WILL INTRODUCE A MORE PRONOUNCED MERIDIONAL COMPONENT TO WINDS ALOFT IN EASTERN NEW MEXICO AND POTENTIALLY ENOUGH DIRECTIONAL SHEAR FOR ANOTHER ROUND OF MARGINAL TO SEVERE WEATHER. BACK DOOR COLD FRONT WILL BE FLIRTING WITH THE NORTHEASTERN PLAINS FRIDAY MORNING...AND WILL PUNCH ITS WAY PAST THE CENTRAL VALLEYS BY LATE FRIDAY NIGHT/SATURDAY MORNING...AND WILL CONTINUE TOWARD THE ARIZONA BORDER BY SUNRISE SATURDAY. MEANWHILE...MAIN PLUME OF SUBTROPICAL MID TO HIGH LEVEL MOISTURE WILL STAY CONFINED TO THE SOUTH/SOUTHWESTERN PERIPHERY OF THE HIGH AND AWAY FROM CWA FRIDAY AND INTO THE WEEKEND. THIS TREND WILL KEEP ISOLATED TO SCATTERED POPS IN THE EASTERN ZONES WITH MORE SPARSE COVERAGE IN CENTRAL TO WESTERN AREAS...EXCEPT WHEN LOW LEVEL MOISTURE CAN INTRUDE FROM THE EAST LIKE ON SATURDAY. THE ECMWF INDICATES SOME SUBTROPICAL MOISTURE EVENTUALLY INTRUDING FROM THE SOUTH BY MIDDLE PART OF NEXT WEEK...HOWEVER PLACEMENT OF THE UPPER HIGH TO OUR WEST WOULD SUGGEST THAT MOISTURE WOULD BE MORE LIKELY TO ARRIVE FROM THE NORTHEAST...IN A REVERSE MONSOON REGIME. IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS... PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP /USE LOWER CASE LETTERS/. 52 && .AVIATION... VFR CONDITIONS TO CONTINUE ACROSS WESTERN AND CENTRAL TERMINAL SITES THROUGH TODAY AND MOST LIKELY FOR THURSDAY AS WELL. THE MAIN FOCUS FOR MVFR AND SHORT DURATION AND VERY LOCALIZED IFR CONDITIONS ASSOCIATED WITH THUNDERSTORMS WILL BE FOUND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAINS EASTWARD TO THE TEXAS STATE LINE. STRONGER TO EVEN SEVERE STORMS COULD BE FOUND ACROSS THE NORTHEAST PLAINS LATER THIS AFTERNOON AND EVENING. SOME PATCHY MVFR CONDITIONS COULD DEVELOP ACROSS PORTIONS OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS LATER TONIGHT...AFTER MOST OF THE THUNDERSTORMS DIE OFF. THE TERMINAL SITE MOST LIKELY TO OBSERVE LOWER CIGS LATER TONIGHT WOULD BE LVS. THE TERMINAL SITES MOST LIKELY TO OBSERVE MVFR CONDITIONS DUE TO TS INCLUDE LVS...TCC AND ROW. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50 && .FIRE WEATHER... WEATHER PATTERN AS PREDICTED BY THE MODELS REMAINS FAIRLY CONSISTENT THROUGH THE END OF THE WEEK AND OVER THE WEEKEND. THE UPPER LEVEL HIGH...CURRENTLY OVER SOUTH CENTRAL NM...WILL GRADUALLY MIGRATE TOWARDS THE FOUR CORNERS AREA AND SOUTHERN UTAH DURING THE NEXT COUPLE OF DAYS. THIS HIGH MIGRATION WILL AID MOISTURE SURGES FROM THE HIGH PLAINS. THE INITIAL MOISTURE SURGE WESTWARD WILL COME TONIGHT IN THE FORM OF A WEAK TO MODERATE GAP WIND ALONG THE CENTRAL MOUNTAINS. HOWEVER...DRY AIR FOUND OVER THE FOUR CORNERS REGION WILL TRY TO MIX OUT THIS MOISTURE THURSDAY AFTERNOON ACROSS THE NORTHWEST HALF. HIGH HAINES INDEX EXPECTED FOR THE NORTHWEST HALF THURSDAY AFTERNOON. ANOTHER WEAK MOISTURE SURGE...VIA THE GAP WIND AND SPURRED ON BY SHOWER AND THUNDERSTORMS DEVELOPMENT ALONG THE CENTRAL MOUNTAINS EASTWARD ON THURSDAY SHOULD OCCUR. BUT ONCE AGAIN...DRY AIR LOCKED UP OVER THE FOUR CORNERS AREA SHOULD PUSH THIS MOISTURE BACK TO THE EAST AND SOUTH. BASED ON THE PAST FEW MODELS RUNS...IT APPEARS THAT A MODERATE TO STRONG GAP WIND EVENT IS ON TRACK FOR FRIDAY NIGHT INTO SATURDAY. THIS MEANS THAT ABUNDANT MOISTURE POOLED OVER THE EASTERN PLAINS SHOULD GET TRANSPORTED FURTHER WEST. THIS ADDITIONAL MOISTURE WOULD FUEL INCREASED WETTING THUNDERSTORM COVERAGES SATURDAY AND MOST LIKELY SUNDAY ACROSS PORTIONS OF THE WEST AND ESPECIALLY CENTRAL AREAS. THIS IS NOT A DROUGHT BUSTER SITUATION BUT IT IS ONE WHICH WILL ALLOW TEMPERATURES TO COOL SOMEWHAT ACROSS THE AREA DUE TO INCREASED CLOUD COVER DURING THE PEAK HEATING PERIOD. RECYCLING OF MOISTURE IN THE FORM OF SHOWERS AND THUNDERSTORMS AND PERHAPS A RECHARGE OF THE LOW LEVEL MOISTURE FROM EAST TO WEST VIA ANOTHER BACK DOOR PUSH IS EXPECTED TO OCCUR INTO THE EARLIER HALF OF NEXT WEEK. THIS IS MAINLY DUE TO THE UPPER HIGH BEING POSITIONED TO THE WEST OF THE STATE BASED ON LONG RANGE MODEL PROJECTIONS. THE DRIEST AREA THURSDAY THROUGH SUNDAY IS STILL EXPECTED TO BE THE FOUR CORNERS AREA WHERE THE UPPER HIGH WILL ACT TO BLOCK A SIGNIFICANT OR DEEP MOISTURE TRANSPORT FROM THE SOUTH AND EAST. MINIMUM HUMIDITY DURING THIS PERIOD WILL FALL INTO THE SINGLE DIGITS. MAXIMUM TEMPERATURES DURING THIS SAME PERIOD WOULD BE IN THE UPPER 90S TO AROUND 100 DEGREES. WINDS APPEAR TO BE ON THE LIGHTER SIDE OVERALL...ALTHOUGH SHOWER AND THUNDERSTORM DEVELOPMENT WILL LEAD TO GUSTY OUTFLOW WINDS. AS THE THUNDERSTORMS GET STRONGER WITH EACH DAY...SO WILL THE POTENTIAL FOR STRONG OUTFLOW WINDS. NIGHTTIME GAP WINDS FOUND ALONG THE CENTRAL MOUNTAINS WILL ALSO BECOME STRONG AT TIMES OVER THE COURSE OF THE NEXT FEW DAYS. 50 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 99 58 99 / 0 0 0 0 GALLUP.......................... 53 94 54 94 / 5 5 0 5 GRANTS.......................... 54 93 54 93 / 10 5 0 10 GLENWOOD........................ 69 98 69 98 / 10 10 10 20 CHAMA........................... 42 88 43 87 / 10 5 5 10 LOS ALAMOS...................... 56 92 56 91 / 10 10 5 10 RED RIVER....................... 42 80 43 80 / 40 10 10 10 TAOS............................ 50 90 50 90 / 20 10 5 10 SANTA FE........................ 60 93 60 93 / 10 10 5 10 SANTA FE AIRPORT................ 59 95 59 95 / 5 10 5 10 ESPANOLA........................ 57 99 57 98 / 10 10 5 10 ALBUQUERQUE HEIGHTS............. 70 96 69 96 / 5 5 5 5 ALBUQUERQUE VALLEY.............. 67 98 67 98 / 5 5 5 0 ALBUQUERQUE FOOTHILLS........... 69 95 68 95 / 5 5 5 10 ALBUQUERQUE WEST MESA........... 67 98 67 98 / 5 5 5 5 SOCORRO......................... 67 98 68 98 / 5 5 5 5 SANDIA PARK/CEDAR CREST......... 59 88 59 89 / 20 10 5 20 MORIARTY/ESTANCIA............... 62 92 61 92 / 20 20 10 20 CARRIZOZO....................... 63 96 65 95 / 20 20 10 20 RUIDOSO......................... 60 88 61 87 / 30 20 10 20 RATON........................... 64 94 63 93 / 40 10 5 10 LAS VEGAS....................... 56 88 56 87 / 40 20 10 20 ROY............................. 63 91 62 90 / 40 20 10 20 CLAYTON......................... 64 97 64 96 / 30 10 10 20 SANTA ROSA...................... 68 97 68 97 / 20 20 10 20 TUCUMCARI....................... 69 100 69 99 / 10 10 10 20 FORT SUMNER..................... 68 99 68 99 / 10 10 10 20 CLOVIS.......................... 69 95 68 95 / 10 10 10 10 PORTALES........................ 67 98 67 98 / 10 5 10 10 ROSWELL......................... 71 98 70 99 / 10 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52/50
Hazardous weather outlook, Jul 15, 5:58 AM MDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT WED JUL 15 2009 NMZ001>021-026-161200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 558 AM MDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...MAINLY ALONG AND NORTH OF I-40 TO THE COLORADO BORDER. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONDAY AND TUESDAY...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AND NIGHT ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS AND OKLAHOMA BORDERS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON AND EVENING...SPOTTER ACTIVATION MAY BE REQUIRED IN COLFAX...GUADALUPE...HARDING...MORA...QUAY AND UNION COUNTIES DUE TO SEVERE THUNDERSTORMS. MONDAY AND TUESDAY AFTERNOONS AND EVENINGS...SPOTTER ACTIVATION MAY BE REQUIRED CHAVES...COLFAX...CURRY...GUADALUPE...HARDING... LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...TORRANCE AND UNION COUNTIES DUE TO SEVERE THUNDERSTORMS. 44
In the hours before
Special weather statement, Jul 15, 3:25 PM MDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 325 PM MDT WED JUL 15 2009 NMZ019-020-152200- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 325 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY TOWARD ROOSEVELT COUNTY LINE... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTHWEST OF KENNA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELIDA...DORA...AND FLOYD. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. SHY
Special weather statement, Jul 15, 3:51 PM MDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT WED JUL 15 2009 NMZ005-152245- NORTHEAST HIGHLANDS- 351 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER NORTHERN SAN MIGUEL COUNTY... AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES WEST OF MAES. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TRUJILLO. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. KW
Special weather statement, Jul 15, 3:59 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 359 PM MDT WED JUL 15 2009 NMZ019-020-152230- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 359 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING INTO WESTERN ROOSEVELT COUNTY... AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES SOUTH OF KENNA. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELIDA...DORA...AND PEP...STATE ROAD 114...HIGHWAY 70...AND STATE ROAD 206. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. SHY
Special weather statement, Jul 15, 4:38 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 438 PM MDT WED JUL 15 2009 NMZ019-020-152315- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 438 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF KENNA. MOVEMENT WAS EAST AT 5 MPH. IN ADDITION...THIS STORM WAS MOVING VERY LITTLE TO THE EAST...AND PRODUCING HEAVY DOWNPOURS. REDUCED VISIBILITY IS EXPECTED IN THESE AREAS OF HEAVY RAINFALL. SOME PONDING OF WATER IS EXPECTED NEAR ROAD INTERSECTIONS AND LOW LYING AREAS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ELKINS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. SHOEMAKE
Special weather statement, Jul 15, 5:12 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 PM MDT WED JUL 15 2009 NMZ005-012-160000- CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS- 512 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTHERN SAN MIGUEL COUNTY... AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES WEST OF VARIADERO. MOVEMENT WAS EAST AT 5 MPH. IN ADDITION...THIS STORM IS SLOW MOVING AND PRODUCING HEAVY RAINFALL. LOCATIONS IN THE PATH OF THIS STORM INCLUDE TREMENTINA. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. KW
Special weather statement, Jul 15, 5:40 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT WED JUL 15 2009 NMZ019-020-160015- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 540 PM MDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES AND EXTREME SOUTHWESTERN ROOSEVELT COUNTIES... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES WEST OF CAPROCK. MOVEMENT WAS SOUTHEAST AT ABOUT 10 MPH. IN ADDITION...HEAVY RAINFALL WAS OCCURRING FROM THESE THUNDERSTORMS. VISIBILITY WILL BE REDUCED IN HEAVY DOWNPOURS...AND PONDING OF WATER WILL OCCUR OVER MANY AREAS...ESPECIALLY ROAD INTERSECTIONS AND ANY OTHER LOW LYING AREAS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES COUNTY AND RURAL SOUTHWESTERN ROOSEVELT COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. SHOEMAKE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:54 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 111 min |
| Jul 15, 7:12 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 63 min |
| Jul 15, 7:49 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 56 min |
| Jul 15, 7:53 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, Union | 26 min |
| Jul 15, 8:26 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, San Miguel | 2 hr |
| Jul 15, 10:01 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 119 min |
| Jul 16, 3:12 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 16, 3:29 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 91 min |
| Jul 16, 4:33 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 57 min |
| Jul 16, 5:58 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 62 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.